Could Your Symptom Be A Statin Side Effect?

By: | Tags: | Comments: 2 | August 2nd, 2011

Have you noticed a sudden onset of muscle pain or weakness?  What about tingling or cramping in your legs?  Have you suffered from mental confusion lately?  Before you chalk it up to aging, let me ask you one question: are you taking a statin drug?  If so, you might be surprised to learn that your symptoms may be common statin side effects.
 , Cholesterol-lowering drugs are not effective tools in the primary prevention of heart disease. Most people hear the statistics on the statin drug commercials stating, “Lipitor reduces the risk of heart attack by 36 percent…in patients with multiple risk factors for heart disease.” This sounds like pretty good odds, right? What they don’t tell you is that 100 people need to take a  statin drug for 3.3 years before one heart attack is prevented. Hopefully, it’s your heart attack that is prevented.
 
This number, 100, is referred to as the NNT or number needed to treat in order to prevent “x”; however, most people don’t get to hear about those statistics. Instead, pharmaceutical companies’ present statistics in a way that makes statin drugs look like the hero all Americans have been waiting for.
 
Look at it this way. Imagine your daughter’s soccer team is holding a raffle to raise money to help them attend the state championships. Your chances of winning are one in 100, but hey, it’s for a good cause, right? The risk-benefit ratio is relatively small. It’s a win-win situation. Can the same be said of your chances with statin drugs? Do statin drugs come with any risks?
 
What if I gave you and 99 other individuals were asked to take a statin drug each day for 3.3 years and were also advised that many in the group would experience statin side effects such as nausea, diarrhea, muscle pain and weakness, sexual dysfunction, and mental confusion over the course of that period; but the good news is that within the group, one heart attack would be prevented. Oh, and I forgot to mention one other small statin side effect: your risk for cancer would increase. Does this sound like a reasonable risk to you?
 
This is the risk you are taking with a cholesterol-lowering drug.
 
Statin drugs, such as Lipitor, restrict your body’s ability to make cholesterol. Cholesterol-lowering block a liver enzyme, HMG CoA Reductase, thereby inhibiting the production of cholesterol. Statin drugs are good at lowering cholesterol, but don’t think that stopping a natural biochemical process will not have any consequences. Remember, cholesterol is not the cause of heart disease, but rather it is crucial to the proper functioning of our body. If statin drugs solely lowered cholesterol that alone would be damaging enough, but statins don’t stop there. By poisoning our liver in this fashion, we’re not only stopping the production of cholesterol, but also inhibiting CoEnzyme Q10, bile acids, vitamin D, our sex hormones, vitamin E, Selenium and Zinc.
 
What is the result?  Debilitating statin side effects.
 
Nausea
Irritability and short tempers
Hostility
Homicidal impulses
Rapid loss of mental clarity
Amnesia
Kidney failure
Muscle aching and weakness
Tingling or cramping in the legs
Inability to walk
Problems sleeping
Muscle damage
Erectile dysfunction
Nerve damage
Mental confusion
Liver damage and abnormalities
Neuropathy
Global Amnesia
Congestive Heart Failure
Cancer
Death
 
Drug companies do an excellent job at embellishing the slight benefits of statin drugs while downplaying statin side effects.
 
Ironically, the small shred of benefit that statin drug manufacturers cling to have nothing to do with lowering cholesterol. Statin drugs have a slight anti-inflammatory effect. As we have discussed, heart disease is caused by inflammation. Instead of poisoning our bodies’ basic, God-given processes, what if we focus on reducing inflammation instead? Why don’t we start focusing on therapies that have side benefits instead of statin side effects?
 
As we will see tomorrow, there are plenty of other natural ways to reduce inflammation and lower your risk for heart disease.

Comments

2 thoughts on “Could Your Symptom Be A Statin Side Effect?

  1. JUDY TOBIAS

    MY HUSBAND TOOK SIMVASTATIN 80 MG FOR 1 YEAR AND NOW HAS SLURRED SPEECH (TONGUE ISSUE) AND MUSCLE DAMAGE. WE HAVE BEEN TO SEVERAL DOCTORS, INCLUDING 2 NEUROLOGISTS AND THEY CAN FIND NOTHING CAUSING THIS. MY HUSBAND AND I THINK IT IS DAMAGE FROM STATIN AND HE STOPPED TAKING IT 4 MONTHS AGO. HIS SPEECH IS NOT BETTER, ACUTALLY A LITTLE WORSE. CAN DR HOTZE HELP US? WE ARE AT OUT WITS END WITH GETTING A DIAGONOSIS AND ARE HOPING HIS CONDITION DOES NOT PROGRESS. PLEASE RESPONDS ASAP AS WE ARE ANXIOUS TO SEEK HELP.
    RESPECTFULLY,
    JUDY TOBIAS
    CELL 713-851-7713

    Reply

    • Hotze Team

      Dear Judy,
      We are so sorry to hear about what your husband is going through after taking a statin drug. This is not something that we treat at our center, however our doctors recommend avoiding all gluten and take 100 mg of Ubinquinol 2x/day. Ubiquinol is the biologically reduced form of ubiquinone, also known as coenzyme Q10. We sincerely hope that he is able to recover and regain his health.

      Reply

Leave a Reply

Send this to friend